I'm Kat, I've been active on this board for a while but mostly in the Women With Epilepsy forum. I was going to post this in there but I feel like it should be more open to everyone since it's not focusing on women only issues.
Since starting Lamictal almost two years ago, I have noticed some fluctuations with my mood as well as my ability to concentrate, that showed mostly as I got up in the dosage. I started at 25mg like most patients and eased my way up to my current 250mg BID (twice a day) dosage. I did the escalation slow as recommended & did not experience any obvious side effects. However, as I've gotten more into my medication routine with it, I have noticed that my moods seem to fluctuate (just a little bit, but still noticeable) and I know that Lamictal is also used to manage bipolar disorder. I am currently in the process of switching doctors so I've been waiting to talk to my new doctor about these issues. I don't have the best relationship with my current doctor & feel as if he doesn't listen so I don't see the point in even bringing it up. In fact, I believe I brought it up to him in the past but to no avail. His answer for everything is either "that's normal but not worrysome" or "lets increase the dose & call me in a week".
To run through what I've noticed, the main thing is that I have a hard time handling a day regimen that requires me to multitask. This presents a lot of problems because I have a very busy life with working, managing my home due to my boyfriend being away a lot for his work, taking care of a new puppy practically by myself & being a college student, about to enter a very heavily crowded schedule. I have taken on two jobs in the fall after school starts & even though I have an optimistic look to it, I know from my past that my memory lapses cause a lot of problem. For example, I missed the deadlines for several things involving school that will make my semester hard such as missing the deadline for a grant that would be very helpful & missing the date to order the main campus parking permit & having to get one that's much more difficult to deal with.
I've always been a little scatterbrained but it seems much worse lately. Sometimes someone can tell me something & in just fifteen minutes, I forget what they said. This causes a lot of frustration with everyone around me & makes me feel incompetent. I'm not entirely sure it's just the medication but in my heart, I feel like it has something to do with it.
Does anyone else that's on Lamictal (I take the generic lamotragine) experience similar problems? If so, how much does it affect your life & how much is your current dosage?
I appreciate any feedback.